Can eye creams cause puffy eyes?
You’re welcome! The answer to this is YES, absolutely. Eye creams can make puffy eyes worse. You’ve already done some great detective work! Here are some suggestions:
Try to figure out:
- If you’re truly have an allergic reaction to the cream/lotion… stop the product, and if it’s really bad, call your doctor to look at you.
- Is it really the eye cream? Some of us puff with more salt (all restaurant meals and prepared foods), more carbs (includes alcohol), not enough sleep, etc. Try using one cream only at night for 7 nights in a row. If the puffiness goes up and down, it may not be the cream.
- Could it be your Botox/Dysport around the eyes? Some patients need the muscle action around the eyes to keep them from being puffy. Is the puffiness worse the month or two after Botox/Dysport in your “crow’s feet?”
- Filler treatments around the eyes can cause puffiness. Contact your doctor.
- Is the puffiness, if you are over 40, related to a too relaxed muscle (lower orbicularis oculi) under the lid? To get an idea, try pulling up with your facial muscles your upper cheek. If the puffiness goes away, it may be the muscle. And hence, more a surgical problem.
- Sometimes an eye cream can be too rich. It sounds like this may be the case for you, if the B5 gel is fine, but all the creams are not. Most of us can use a richer cream or lotion in this area, but not everyone! Try several different creams, lotions, gels until you figure out the best weight for you. You’ll still want the active ingredients to be great. Here’s one to try that’s lighter!
- Could you be sensitive to a specific ingredient or ingredients in many creams like fragrance or propylene glycol? Ask your dermatologist to “patch test” you, if you have frequent problems with creams and lotions.
- Could you be expecting too much from the eye cream? If it isn’t causing the puffiness, it may not be the problem! 🙂
Hope this helps, Dr. I